Hail, Eddy
- When
- September 13, 1:26 PM MST
- Where
- Eddy County, Whites City
- Measured
- 0.88 in hail
- Reported by
- POST OFFICE
- Coordinates
- 32.167, -104.367
A severe thunderstorm developed rapidly over Whites City and produced nickel size hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 13, 12:00 PM MST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CDT FRI SEP 13 2002 MID/UPPER LOW SPINNING OVER COLORADO THIS MORNING/AFTERNOON WITH SHORTWAVES ROTATING AROUND IT AS IT MOVES. RIDGE FINALLY BEING BROKEN DOWN A LITTLE BIT OVER OUR AREA AND IS NOW CENTERED OVER THE SOUTHEAST U.S. SURFACE TROUGH IS BEGINNING TO TAKE SHAPE IN EASTERN NEW MEXICO AND ALSO EXTENDS NORTH INTO SOUTHEASTERN CO AND SOUTHWESTERN KS. ALONG WITH THIS ARE LIS INDICATED BY MSAS ALREADY AT OR BELOW -6. LIS TO -5 ALSO EXTEND INTO THE NORTHERN COUNTIES OF OUR CWA. AT 500MB A SHORTWAVE IS ROTATING AROUND THE BASE OF THE TROUGH THROUGH SOUTHERN NM THAT HAS ALREADY SET OFF A COUPLE THUNDERSTORMS ACROSS SOUTHERN NM THIS MORNING AND CONTINUES TO INDUCE CONVECTION IN NM AT THIS HOUR. THIS FEATURE SHOULD AID IN THE INITIATION THIS AFTERNOON SOUTHEAST NM. BESIDES THAT...AT 250MB A BAND OF 50 KT OR GREATER WINDS SHOULD MOVE OVER THE AREA LATER THIS EVENING WHICH COULD HELP SOME OF THESE STORMS TO BECOME ORGANIZED. LAPSE RATES GREATER THAN 7.5C/KM ARE ALSO FORECAST BY MODELS WITH INVERTED-V SOUNDINGS INDICATED BY THE MESOETA SUGGESTING WE MAY BE DEALING WITH SOME SEVERE WIND GUSTS ASSOCIATED WITH THIS STORMS. LARGE HAIL WILL ALSO BE A THREAT WITH ANY STORMS THAT CAN GET ORGANIZED. CONVECTION HAS ALREADY STARTED IN NM. THIS ACTIVITY WILL DEVELOP INTO A SOUTHWEST TO NORTHEAST ORIENTED LINEAR GROUP OF STORMS AND TRAVEL EAST WITH INDIVIDUAL CELLS MOVING TO THE NORTHEAST. FOR TOMORROW...THE FRONT IS NOW FORECAST TO MOVE INTO SOUTHEAST NM DURING THE MORNING HOURS. THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT TOMORROW. THESE HOWEVER WILL BE MAINLY TAKING PLACE IN TEXAS AS THE FRONT MOVES SOUTH THROUGH THE PANHANDLE AND SOUTH PLAINS OF TEXAS. THUNDERSTORMS MAY START A BIT EARLIER TOMORROW...AND AID THE FRONT IN ITS SOUTHERN MOTION. EXPECT AN AREA OF STORMS TO MOVE INTO OUR CWA SOMETIME BETWEEN 18Z AND 21Z TOMORROW. THESE THUNDERSTORMS SHOULD BE STRONG TOMORROW TOO...AND THE POSSIBILITY FOR ISOLATED SEVERE STORMS IS THERE. SUNDAY WE MAY HAVE POST-FRONTAL CLOUDINESS SKIES IN OUR EASTERN ZONES WITH SOME ISENTROPIC ASCENT AT THE LOW LEVELS. WITH THAT IN MIND...HIGHS ON SUNDAY COULD BE MUCH LOWER IN EASTERN AREAS THAN WHAT GUIDANCE IS CALLING. WILL UNDERCUT GUIDANCE A TAD FOR EASTERN AREAS DUE TO THIS. FOR THE EXTENDED...WILL KEEP THE NEAR OR ABOVE NORMAL TEMPS AND DRY FORECAST GOING THROUGH NEXT FRIDAY AS THE RIDGE SLOWLY TRIES TO ESTABLISH ITSELF. PRELIMINARY NUMBERS FOLLOW... MAF 66/87/59/77 324- LSA 64/86/56/74 424- 6R6 70/92/65/80 212- MRF 57/84/53/71 3232 CNM 64/86/58/74 322- .MAF... TX...NONE. NM...NONE. SN
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-140500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 110 PM CDT FRI SEP 13 2002 .SYNOPSIS... AS OF NOON FRIDAY...AN UPPER LEVEL STORM SYSTEM WAS LOCATED OVER NORTHERN NEW MEXICO. A SERIES OF DISTURBANCES WERE ROTATING AROUND IT...AND WILL IMPACT PARTS OF SOUTHEAST NEW MEXICO AND WEST TEXAS THROUGH THIS EVENING. AT THE SURFACE...A TROUGH OF LOW PRESSURE WAS ORIENTED ALONG THE TEXAS AND NEW MEXICO BORDER. .WEATHER HAZARDS... SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...GENERALLY INCLUDING AREAS NORTH OF INTERSTATE 10. THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON NEAR THE MOUNTAINS OF SOUTHEAST NEW MEXICO. THIS ACTIVITY IS EXPECTED TO SPREAD EAST INTO THE PLAINS THROUGH THE EVENING HOURS. THE EXPECTED DEGREE OF INSTABILITY...AND INCREASING WIND SHEAR... INDICATES THAT SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE MOST LIKELY AREAS TO EXPERIENCE SEVERE WEATHER LATE FRIDAY WILL INCLUDE THE PLAINS OF SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...AND THE WESTERN AND CENTRAL PERMIAN BASIN. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. SPOTTER ACTIVATION MAY BE REQUIRED BY LATE AFTERNOON ACROSS THE PLAINS OF SOUTHEAST NEW MEXICO AND THE UPPER TRANS PECOS. ACTIVATION OF STORM SPOTTERS MAY ALSO BE REQUIRED THIS EVENING ACROSS THE WESTERN AND CENTRAL PERMIAN BASIN. .EXTENDED OUTLOOK... A COLD FRONT WILL SURGE SOUTH INTO WEST TEXAS AND SOUTHEAST NEW MEXICO SATURDAY. THE FRONT WILL LIKELY BECOME A FOCUS FOR THUNDERSTORM DEVELOPMENT....WITH SEVERE THUNDERSTORM DEVELOPMENT POSSIBLE. LINDLEY
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
A severe thunderstorm developed rapidly over Whites City and produced nickel size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2002Every state in 2002This day in weather historyWarnings in New Mexico, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5315409.